Discussions By Condition: Medical Stories

can't take it anymore! what to do?

Posted In: Medical Stories 1 Replies
  • Posted By: cherylanne
  • July 25, 2007
  • 10:43 PM

about eight months ago i woke up and got up to go to the bathroom. i fell on my face because my left calf and foot were suddenly gone. er doc ruled out a blood clot and told me to call my pcp. by nine am my right leg started to go. i had a spinal mri and it was reviewed by two docs who said i had degeneration but it wasn't serious enough to account for the leg issues. back to my pcp who sent me to a neuro. i am positive for hsv and epstien barr, my crp and ige are both high. my brain mri was negative for lesions so he explained away the weird lab results and suggested i have conversion syndrome (all in your head) i completely disagree, when something is really wrong you can tell. when i saw him again for follow up he finally started being concerned because my left leg weakness and foot numbness is progressing faster than the right and he is considering bracing my leg so it doesn't give out and dump me on the floor. i have also lost the achillies reflex in both feet. now i have developed chronic urticaria (hives) and the itch is driving me out of my mind! my pcp says its stress but i think it is related to whatever is happening to me. i've had much more stressfull times in my life before and have never experienced anything like this. i also have vertigo and dizziness and intermitten eye focusing problems. my pcp gave me prednisone for the hives but as the dosage was decreased it started to come back. i am now on a second longer round of prednisone but it doesn't seem to help as much as it did the first time. i have a referral to an allergist in a month. in the mean time it's getting harder to walk. i have noticed a pattern of severe fatigue for a few days right before the numbness progresses and i can tell where the new hives will pop up before they even show. i'm at my wits end, does anyone recognize any of this?

Reply Flag this Discussion

1 Replies:

  • I think hsv causes more trouble than you can shake a stick at. I don't think you will find any doctors who will agree with that statement, however. Some days, the pain my my legs is so bad I can hardly walk. I think you have a combo virus, throwing in the Epson Bar in to the formula. Have you tried antivirals or gabapetin for nerve pain?
    Monsterlove 2,921 Replies Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?